MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

BOSTON SCIENTIFIC CORPORATION ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number 24657
Medical Device Problem Codes Difficult to Remove (1528); Activation, Positioning or Separation Problem (2906); Material Deformation (2976); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device eval by manufacturer: upon receipt at our post market quality assurance laboratory, this eluvia self-expanding stent system was returned with a 0.014-inch guidewire in the device.The outer sheath, tip, inner sheath, and the remainder of the device were inspected for damage.Visual examination revealed that the handle was open.There were multiple kinks along the middle sheath.There were multiple bucklings along the outer sheath.The proximal inner liner was prolapsed.Microscopic examination revealed no additional damages.Inspection of the remainder of the device revealed no other damage or irregularities.Product analysis found damage that would have contributed to the clinical observations.
 
Event or Problem Description
It was reported that the device partially deployed, stretched, and was deployed across a non-target vessel, requiring an additional device.This 7x150, 130 cm eluvia drug-eluting vascular stent system was selected for use in a left leg angiogram and atherectomy procedure.Using a contralateral approach, the target lesion was located in the 70% stenosed, mildly calcified left superficial femoral artery.While attempting to place this stent, it was noted that the deployment wheel felt stiff, and elevated force was required to turn the wheel.It then began to spin freely while 100mm of the stent was still constrained.The handle was already fully extended; therefore, the deployment mechanism was opened to manually deploy the stent.However, the inner mechanism was kinked.While attempting to retract the device, the stent became elongated an additional 100 to 150mm, and was deployed across a non-target vessel.The deployed stent was post dilated and additional stents were implanted inside the stent.The procedure was completed, and the patient fully recovered.
 
Event or Problem Description

Brand Name
ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19311131
Report Number2124215-2024-29255
Device Sequence Number3063310
Product Code NIU
UDI-Device Identifier08714729876748
UDI-Public08714729876748
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P180011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2024
Device Model Number24657
Device Catalogue Number24657
Device Lot Number0030842407
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/26/2024
Supplement Date Received by Manufacturer05/22/2024
Initial Report FDA Received Date05/14/2024
Supplement Report FDA Received Date06/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ELUVIA, VIABAHNS,SPARTACORE, STERLING; ELUVIA, VIABAHNS,SPARTACORE, STERLING
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown